Posted 10/18/2007 8:43 AM (GMT -6)
I think we do need to know a lot, because so many physicians don't even bother to warn their patients about possible side effects. I've posted a couple of times about my experience with prednisone - I started losing my eyesight, and nearly went blind due to prednisone-induced glaucoma. I had no warning from my physician, so I continued to take the prednisone even as my vision was failing. When I finally went to an eye doctor, he asked me what drugs I was taking and I mentioned prednisone. He told me to stop taking it at once. I recovered, but I could have been permanently blinded had I waited just a little bit longer.
Prednisone, Budesonide, Remicade, Humira and Imuran all carry serious risks. Patients should be well-informed and know what side effects to look for. True, most patients do not know enough to be their own doctor, but ignorance is not always bliss.